Alert archive / West Virginia / River Flood Warnings in 2013

River Flood Warning 7, NWS Charleston, WV

December 7, 2013Clay County, Kanawha County, West Virginia

NWS Charleston, WV issued this river flood warning at Dec 7, 2013, 12:42 AM EST for Clay County, Kanawha County, West Virginia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Dec 7, 2013, 12:42 AM EST (05:42 UTC)
Expired
Dec 7, 2013, 2:05 PM EST
In force
13 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River at Clay (CLYW2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03196800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 070542
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1242 AM EST SAT DEC 7 2013

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... ELK RIVER...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CLAY...KANAWHA.


HEAVY RAIN SINCE THURSDAY WAS CAUSING A SIGNIFICANT RISE ON THE ELK RIVER AND ITS TRIBUTARIES.  THE HEAVIEST OF THE RAIN WAS OVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.


THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM
OR SOONER IF CONDITIONS CHANGE.


&&

WVC015-039-071742-
/O.NEW.KRLX.FL.W.0007.131207T0542Z-131207T1905Z/
/CLYW2.1.ER.131207T0339Z.131207T0600Z.131207T1305Z.NO/
1242 AM EST SAT DEC 7 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELK RIVER AT CLAY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM SATURDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 2 AM EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING.
* AT STAGES NEAR 20.0 FEET...HOMES IN THE PISGAH SECTION OF CLAY AND A FEW HOMES 
  ON THE NORTH SIDE OF CLAY ARE FLOODED BETWEEN 20 AND 22 FEET.
* A CREST NEAR 19.5 FEET COMPARES TO A PREVIOUS CREST OF 21.0 FEET ON NOVEMBER 19
  2003.  

&&

LAT...LON 3843 8122 3852 8104 3850 8101 3841 8109


$$

WVC039-071742-
/O.NEW.KRLX.FL.W.0008.131207T0951Z-131208T0215Z/
/QUSW2.1.ER.131207T0951Z.131207T1200Z.131207T2015Z.NO/
1242 AM EST SAT DEC 7 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELK RIVER AT QUEEN SHOALS.
* FROM EARLY SATURDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM SATURDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE 
  TO NEAR 19.5 FEET BY AROUND DAWN SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY AFTERNOON.
* AT STAGES NEAR 20.0 FEET...BETWEEN 20 AND 23 FEET...WATER IS IN BASEMENTS IN 
  CLENDENIN BUSINESSES. THE HIGHWAY IS FLOODED ABOVE AND BELOW CLENDENIN. A FEW 
  HOMES ARE FLOODED. CHURCH OPPOSITE SIDE OF RIVER FROM GAGEHOUSE STARTS TO 
  FLOOD AROUND 23 FEET.
* A CREST NEAR 19.5 FEET COMPARES TO A PREVIOUS CREST OF 21.0 FEET ON NOVEMBER 13
  2003.  

&&

LAT...LON 3843 8122 3845 8142 3854 8134 3848 8111


$$

TRM/KM
1 follow-up statement
000 
WGUS41 KRLX 071353
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
853 AM EST SAT DEC 7 2013

...CREST ON ELK RIVER NEAR QUEEN SHOALS AND CLENDENIN...

THE CREST ON THE ELK RIVER IS NEAR QUEEN SHOALS AND CLENDENIN
BETWEEN 8 AND 9 OCLOCK SATURDAY MORNING 

THE RIVER FLOOD WARNING FOR CLAY HAS BEEN CANCELED. THE RIVER
FLOOD WARNING FOR QUEEN SHOALS AND THE LOWER ELK CONTINUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


&&

WVC015-039-071423-
/O.CAN.KRLX.FL.W.0007.000000T0000Z-131207T1905Z/
/CLYW2.1.ER.131207T0339Z.131207T1015Z.131207T1209Z.NO/
853 AM EST SAT DEC 7 2013

* AT 8:30 AM SATURDAY THE STAGE AT CLAY WAS 17.3 FEET AND RECEDING. 
* A CREST OF 19.45 WAS OBSERVED AROUND 245 AM.
* FLOOD STAGE IS 18 FEET.
* THE WATER WILL CONTINUE TO RECEDE TODAY AROUND CLAY.
* ON THE 19TH OF NOVEMBER IN 2003 THE ELK RIVER CRESTED HIGHER 
  AT 20.96 FEET IN THE CLAY REACH OF THE RIVER.

&&

LAT...LON 3843 8122 3852 8104 3850 8101 3841 8109


$$

WVC039-080153-
/O.EXT.KRLX.FL.W.0008.000000T0000Z-131208T0338Z/
/QUSW2.2.ER.000000T0000Z.131207T1300Z.131207T2138Z.NO/
853 AM EST SAT DEC 7 2013

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE ELK RIVER AT QUEEN SHOALS.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM SATURDAY THE STAGE WAS 20.2 FEET AND NEARING CREST. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19 FEET.
* FORECAST...THE RIVER WILL CREST THIS MORNING BETWEEN 20 AND 20.5 FEET
  THEN BEGIN TO RECEDE THIS AFTERNOON.  THE RIVER WILL RECEDE FASTER
  OVERNIGHT TONIGHT. 
* AT STAGES BETWEEN 20 AND 23 FEET...WATER IS IN BASEMENTS IN 
  CLENDENIN BUSINESSES. THE HIGHWAY IS FLOODED ABOVE AND BELOW CLENDENIN.
  A FEW HOMES ARE FLOODED. CHURCH OPPOSITE SIDE OF RIVER FROM GAGEHOUSE
  STARTS TO FLOOD AROUND 23 FEET.
* A HIGHER CREST OF 23.34 FEET OCCURRED ON NOVEMBER 19TH IN 2003.

&&

LAT...LON 3843 8122 3845 8142 3854 8134 3848 8111


$$

KTB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Dec 6, 10:44 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 6, 10:44 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EST FRI DEC 6 2013

.SYNOPSIS...
SLOW MOVING COLD FRONT MOVES EAST OF THE AREA OVERNIGHT.  HIGH
PRESSURE PAYS A BRIEF VISIT ON SATURDAY.  ANOTHER SYSTEM SUNDAY AND
MONDAY STARTS OUT WHITE AND THEN TURNS WET.

&&

.NEAR TERM /THROUGH SATURDAY/...
1030 PM UPDATE,,,
FFA REMAINS IN EFFECT UNTIL 12Z SAT WHILE WINTER WEATHER ADVISORIES
AND THE WARNING REMAIN IN EFFECT UNTIL 06Z.  THIS LOOKS TO BE ON
TRACK AS AREA RIVERS AND SOME STREAMS CONTINUE TO RISE AS THE RAIN
WINDS DOWN...AND THE SNOW IN OHIO IS WINDING DOWN.

700 PM UPDATE...
QUICKER TRANSITION TO FREEZING RAIN...SLEET AND SNOW OVERNIGHT.
FREEZING RAIN WILL BE MINOR IN THE LOWLANDS BUT COULD ACCRETE A BIT
IN THE MOUNTAINS WHERE SOME TERRAIN CATCHES THE COLD LAYER BENEATH
THE WARM LAYER ALOFT.

PREV DISCN...
MODELS CONTINUE TO ADVERTISE A COUPLE MORE WAVES MOVING UP THE COLD
FRONT AS IT SLOWLY SAGS SOUTHEAST. ACTUAL COLD FRONT IS SE OF
CWA...BUT BELOW 0C AIR REMAINS MAINLY NW OF CWA...WITH SLIGHT WARM
NOSE ALOFT STILL IN PLACE AS WELL. RAIN/WINTRY MIX LINE APPEARS TO
BE NUDGING INTO NW PERRY COUNTY AS OF 18Z. TEMPERATURES IN THE LOWER
ATMOSPHERE WILL REMAIN FAIRLY STEADY...OR VERY SLOWLY COOL THIS
AFTERNOON UNTIL NEXT WAVE PASSES AND COOLER AIR CAN BEGIN TO FILTER
IN. THAT WAVE LOOKS TO BE IN CENTRAL KY RIGHT NOW. HAVE ONE MORE
WAVE STILL PROGGED TO MOVE NW AS WELL THIS EVENING...AND THEN PRECIP
INTENSITIES SHOULD BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST
EARLY SATURDAY MORNING. USED A BLEND OF NAM/RAP FOR WARM NOSE INTO
TONIGHT...THEN TRANSITIONED TO NAM/GFS BLEND...AND USED THIS TO
DEVELOP P-TYPE TRANSITION ZONE AND SNOW ACCUMULATIONS. THIS PROCESS
COOLED THINGS A BIT FASTER THAN PREVIOUS FORECAST...SO HAVE WINTRY
PRECIP MIXING IN JUST A BIT FASTER. DUE TO THIS...ADDED JACKSON
COUNTY OHIO TO WINTER WEATHER ADVISORY FOR SNOW/SLEET ACCUMULATIONS.
COUNTY AVERAGE SNOW ACCUMULATION ACROSS PERRY COUNTY REMAINS
MARGINAL FOR WARNING CRITERIA...BUT STILL EXPECT A DOSE OF HEAVY
SNOW THIS AFTERNOON INTO TONIGHT. HEAVIEST ACCUMULATIONS SHOULD BE
IN THE NW HALF OF THE COUNTY. COULD GET A VERY BRIEF PERIOD OF
FREEZING RAIN ACROSS LOWLANDS AS COLDER TEMPS DROP SE THROUGH THE
NIGHT...HOWEVER WITH WARM/WET GROUND THE ONLY ICE ACCUMULATIONS
SHOULD BE VERY LIGHT AND ONLY ON ELEVATED SURFACES -- FOR EXAMPLE
TOPS OF CARS.

USED NON-DIURNAL TEMPERATURES TONIGHT AND TOMORROW...BY BLENDING
MAV/MET TEMPS TONIGHT AND MAV/CONSALL TEMPS FOR HIGHS. THIS KEEPS
TEMPS DROPPING AT HIGHER ELEVATIONS THROUGH THE DAY TOMORROW. LOWER
ELEVATIONS MAY GET A LITTLE DIURNAL RISE BUT ONLY A DEGREE OR TWO.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AFTER A BRIEF BREAK IN THE PRECIPITATION SATURDAY...ANOTHER WAVE OF
LOW PRESSURE WILL RIDE NORTHEAST ALONG THE FRONTAL BOUNDARY STALLED
NEAR/ALONG MOUNTAIN ZONES TOWARDS THE REGION. AS WITH PREVIOUS
SYSTEM...GOOD MOISTURE SURGE EXPECTED IN THE SOUTHWESTERLY FLOW
ALOFT...AIDED BY 30-40 KT LLJ. PW VALUES DONT LOOK AS THOUGH THEY
WILL GET AS HIGH AS WITH PREVIOUS SYSTEM...GENERALLY TOPPING OUT AT
JUST ABOVE AN INCH.

AS THE LOW MOVES NORTHEAST TOWARDS THE REGION...A SOUTHEASTERLY FLOW
WILL DEVELOP ACROSS THE AREA. PRECIPITATION WILL INITIALLY START OFF
AS SNOW SUNDAY MORNING ACROSS MUCH OF THE AREA...BUT TRANSITION TO
SLEET...AND/OR FREEZING RAIN AT TIMES AS THE DAY PROGRESSES...AND
THE SOUTHEASTERLY FLOW BECOMES MORE DOMINANT. SIGNIFICANT ICE
ACCUMULATION IS EXPECTED ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS...AND HAVE ISSUED A WINTER STORM WATCH IN EFFECT FROM 09Z
SUNDAY UNTIL 09Z MONDAY ACROSS THE MOUNTAIN ZONES. LOWLAND ZONES
WILL SEE MIXED PRECIPITATION GRADUALLY CHANGE OVER TO RAIN BY LATE
MORNING OR EARLY AFTERNOON ON SUNDAY.

AS WITH PREVIOUS FORECAST...KEPT THE NON DIURNAL TREND SUNDAY NIGHT
INTO MONDAY...AND EXPECT ALL AREAS TO TRANSITION TO RAIN BY EARLY
MONDAY MORNING. EXPECTING A GENERAL 1 TO 3 INCHES OF SNOW/SLEET
ACCUMULATION SUNDAY MORNING ACROSS PARTS OF SOUTHEAST OHIO...AND
NORTHERN AND CENTRAL WV ZONES...BEFORE THE TRANSITION TO RAIN LATER
IN THE DAY SUNDAY. ACROSS THE MOUNTAINS...HAVE A GENERAL 0.25 TO 0.5
INCHES OF ICE ACCUMULATION...THIS IS GENERALLY THE WINTER STORM
WATCH COUNTIES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
CANADIAN HIGH PRESSURE FINALLY TAKES CONTROL TUESDAY AND LASTS THE
REMAINDER OF THE WORK WEEK...UNDER DRY WEST TO NORTHWEST FLOW ALOFT.
THIS WILL BRING LOTS OF SUNSHINE BUT COLD TEMPERATURES THROUGH MID
WEEK...THEN A SLOW WARMING TREND INTO THE 40S BY FRIDAY AS THE HIGH
CENTER SLIDES EAST OF THE AREA. WITH DRY AIR IN PLACE AND LACK OF
CLOUDS...EXPECT LARGE DIURNAL RANGES IN TEMPERATURES THIS
WEEK...BRINGING QUITE COLD NIGHTS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
COMPLICATED FCST BUT SUFFICE IT TO SAY NOT FAVORABLE FOR AVIATION AT
ALL UNTIL SAT MORNING.

WIDESPREAD IFR OVERNIGHT IN RAIN THAT TRANSITIONS TO SLEET AND SNOW
AT THE OHIO RIVER...SLEET AND SNOW W OF THERE AT THE START OF THE
FCST.  THE TRANSITION SHIFTS E AS TEMPERATURES DROP...WITH FREEZING
/ FROZEN PRECIPITATION THROUGHOUT BY 09Z.  THERE WILL BE SOME
FREEZING RAIN DURING THE TRANSITION...MAINLY IN THE MOUNTAINS FOR
SEVERAL HOURS OVERNIGHT.  THE PRECIPITATION WILL DIMINISH FROM THE W
AND SW OVERNIGHT.

HIGH PRESSURE BRIEFLY BUILDING INTO THE AREA SAT WILL LEAD TO
IMPROVING CONDITIONS...WITH MVFR STRATOCU IN THE MORNING GIVING
WAY TO VFR BY NOON LOWLANDS AND DURING THE AFTERNOON MOUNTAINS.

SFC FLOW WILL BE N TO NW WHILE MODERATE SW FLOW ALOFT SHIFTS TO
LIGHT NW W OF THE OHIO RIVER EARLY ON...THIS SHIFT REACHING THE
MOUNTAINS BY 06Z SAT...LIGHT NW FLOW ALOFT THEN REMAINING THROUGHOUT
THE AREA THROUGH SAT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CATEGORICAL AND PRECIP CHANGES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 SAT
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
HTS CONSISTENCY  H    H    H    M    M    L    L    L    L    L    L    L
BKW CONSISTENCY  H    M    M    H    H    M    M    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    L    L    L    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M

AFTER 00Z SUNDAY...
IFR POSSIBLE SUNDAY AND MONDAY IN MIXED WINTRY PRECIPITATION AND THEN
RAIN.

&&

.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT OVERNIGHT...WITH STREAM FLOODING
ONGOING ACROSS MUCH OF THE AREA.  DESPITE THIS...MOST MAINSTEM
RIVERS SHOULD CREST BELOW FLOOD STAGE THIS WEEKEND.  THE EXCEPTIONS
ARE BELINGTON ON THE TYGART VALLEY RIVER...AND TORNADO ON THE COAL
RIVER...FOR WHICH RIVER FLOOD WARNINGS HAVE BEEN ISSUED FOR SAT.

HOWEVER...ANOTHER WET SYSTEM WILL EFFECT THE REGION ON SUNDAY AND
MONDAY.  WITH THE RIVERS ALREADY RUNNING HIGH FROM THE CURRENT
EVENT...THE THREAT OF RIVER FLOODING REMAINS...AND EVEN INCREASES.

&&

.EQUIPMENT...
ADDITIONAL PARTS FOR PARKERSBURG ASOS ARE EXPECTED MONDAY.
AUTOMATED OBSERVATIONS WILL BE UNAVAILABLE AT TIMES UNTIL THEN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-013>020-
     024>032-037>040-047.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE
     SUNDAY NIGHT FOR WVZ035>038-046-047.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ067-075-076-
     083>087.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR OHZ067-075-
     076-083-084.
     WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR OHZ066.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ/SL
NEAR TERM...TRM/MZ
SHORT TERM...SL
LONG TERM...JMV
AVIATION...TRM

HYDROLOGY...TRM
EQUIPMENT...TRM
Hazardous weather outlook, Dec 6, 2:17 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EST FRI DEC 6 2013

KYZ101>103-105-OHZ085>087-WVZ005>011-013>020-024>032-039-040-071930-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ035-036-046-071930-
RALEIGH-FAYETTE-POCAHONTAS-
217 PM EST FRI DEC 6 2013

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW
LYING AREAS

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-071930-
NICHOLAS-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-071930-
PERRY-
217 PM EST FRI DEC 6 2013

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED SUNDAY INTO SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ067-075-076-083-084-071930-
MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
217 PM EST FRI DEC 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038-047-071930-
WEBSTER-RANDOLPH-
217 PM EST FRI DEC 6 2013

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033-034-071930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
217 PM EST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 6, 9:27 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     FLOOD            SUMMERSVILLE            38.28N  80.85W
12/06/2013                   NICHOLAS           WV   911 CALL CENTER

            FLOODING REPORTED ALONG BIRCH RIVER

&&

EVENT NUMBER RLX1301161

SLL
Local storm report, Dec 6, 9:32 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            1 ESE SUTTON            38.66N  80.70W
12/06/2013                   BRAXTON            WV   911 CALL CENTER

            CARPENTERS FORK IN CRAIG MOUNTAIN IS CLOSED DUE TO A
            LANDSLIDE AT AROUND 915 PM EST. LITTLE BIRCH ROAD IS
            CLOSED DUE TO FLOODING. FALLS RUN ROAD ON ROUTE 19 IS
            CLOSED TOWARDS THE LEWIS COUNTY LINE

&&

EVENT NUMBER RLX1301162

SLL
Local storm report, Dec 6, 9:33 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 SW TALLMANSVILLE      38.86N  80.25W
12/06/2013                   UPSHUR             WV   EMERGENCY MNGR

            EVERGREEN-ALTON ROAD IS IMPASSABLE DUE TO HIGH
            WATER...THE ROAD IS CLOSED

&&

EVENT NUMBER RLX1301163

TAX
Local storm report, Dec 6, 9:36 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            7 WSW TALLMANSVILLE     38.87N  80.30W
12/06/2013                   UPSHUR             WV   EMERGENCY MNGR

            WATERLOO ROAD CLOSED DUE TO FRENCH CREEK FLOWING OUT OF
            ITS BANKS

&&

EVENT NUMBER RLX1301164

TAX
Local storm report, Dec 6, 9:46 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            4 S BUCKHANNON          38.93N  80.23W
12/06/2013                   UPSHUR             WV   EMERGENCY MNGR

            SAGO ROAD IS CLOSED DUE TO WATER FLOWING ACROSS THE
            ROADWAY

&&

EVENT NUMBER RLX1301165

TAX
Local storm report, Dec 6, 10:34 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1034 PM EST FRI DEC 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     SNOW             5 WSW SOMERSET          39.78N  82.39W
12/06/2013  M4.0 INCH        PERRY              OH   TRAINED SPOTTER

            SNOW DEPTH.

&&

EVENT NUMBER RLX1301166

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 7:14 PM ESTAreal Flood WarningRLXBraxton, Clay, Doddridge, Fayette, Gilmer, Harrison and 7 more8 hr
Dec 6, 8:37 PM ESTRiver Flood WarningRLXBarbour39 hr
Dec 6, 9:33 PM ESTRiver Flood WarningRLXBoone, Kanawha, Lincoln25 hr
Dec 6, 11:53 PM ESTAreal Flood WarningRLXBoone, Cabell, Clay, Jackson, Kanawha, Lincoln and 3 more3 hr
Dec 7, 12:42 AM ESTRiver Flood WarningRLXKanawha21 hr
Dec 7, 12:50 AM ESTRiver Flood WarningRLXBarbour20 hr
Dec 7, 4:44 AM ESTWinter Storm WarningRLXBarbour, Braxton, Calhoun, Gilmer, Lewis, Upshur50 hr
Dec 7, 9:01 AM ESTRiver Flood WarningRLXUpshur19 hr
Dec 7, 2:31 PM ESTWinter Weather AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 18 more40 hr
Dec 7, 2:39 PM ESTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 15 more37 hr

Nearby

River Flood Warnings in West Virginia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.